MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 5MM X 9.7CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 5MM X 9.7CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100509
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The product lot number was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is not available as the device has been implanted.(b)(4).Additional intervention was required when the user pushed the detached coil into the aneurysm.This information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during an emergency coil embolization of a ruptured posterior cerebral artery aneurysm, a 5mm x 9.7cm micrusframe10 was positioned in the aneurysm as the first coil, but the coil failed to detach.The physician attempted several times with different positioning of the coil to the microcatheter and with less load on the microcatheter.In the end, the physician withdrew the coil, but the coil detached after it was about 3cm in the microcatheter.The physician was able to push the detached coil fully in the aneurysm sac.No patient complications occurred as a result of the event and there was no procedural delay.The pre-deployment electrical check was performed without incident.It was last reported that the patient is doing okay and is intubated from his presenting subarachnoid hemorrhage (sah).The device is not available for analysis.No further relevant information was provided at the time of complaint initiation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during an emergency coil embolization of a ruptured posterior cerebral artery aneurysm, a 5mm x 9.7cm micrusframe10 (mfr100509/ l14284) was positioned in the aneurysm as the first coil, but the coil failed to detach.The physician attempted several times with different positioning of the coil to the microcatheter and with less load on the microcatheter.In the end, the physician withdrew the coil, but the coil detached after it was about 3cm in the microcatheter.The physician was able to push the detached coil fully in the aneurysm sac.No patient complications occurred as a result of the event and there was no procedural delay.The pre-deployment electrical check was performed without incident.It was last reported that the patient is doing okay and is intubated from his presenting subarachnoid hemorrhage (sah).Additional information received indicated that an excelsior sl-10 0.0165¿ (stryker) microcatheter was used in conjunction with the complaint coil.There was an adequate flush maintained through the devices and the concomitant devices functioned as expected.Competitor coils were used to complete the procedure.This was an arteriosclerotic patient with calcified vessels and some tortuosity.The ruptured aneurysm was ¿broad-based¿ (7x6x6mm with 5mm neck) with no bifurcation.No further information was provided.The device remains implanted; therefore, no device analysis can be performed.A manufacturing record evaluation was performed for the finished device l14284 number, and no non-conformances related to the reported complaint condition were identified failure to detach and unintended detachment requiring additional intervention are known potential complications associated with the use of micrusframe coils in coil embolization procedures.Factors that can contribute to detachment issues include failure to confirm secure connection of the cable to the dpu and dcb.The instructions for use (ifu) advises the user to ensure that the connecting cable is fully seated with the connector end of the dpu wire and output connector of the dcb.The user should verify that the microcoil delivery system is fully connected and that no faults are indicated on the dcb.If a fault exists, all connections should be reseated between the dpu, the dcb, and the connecting cable.If a fault still persists, the connecting cable should be replaced if this does not correct the error, the dcb should be replaced.If the microcoil delivery system still continues to have a fault, the microcoil should be retrieved and replaced with a new microcoil system.If after depressing the detach button on the dcb, the dcb should be replaced if the light and audible tone do not activate.Also, if the system ready light is not illuminated and there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.Assignment of root cause for the event remains speculative and inconclusive based on the limited information available for review and without the return of the associated devices; however, it is possible that circumstances of the procedure may have contributed.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Section b5: additional information received on 07-apr-2020 was reviewed.The lot number of the complaint coil is l14284.An excelsior sl-10 0.0165¿ (stryker) microcatheter was used in conjunction with the complaint coil.There was an adequate flush maintained through the devices and the concomitant devices functioned as expected.Competitor coils were used to complete the procedure.This was an arteriosclerotic patient with calcified vessels and some tortuosity.The ruptured aneurysm was ¿broad-based¿ (7x6x6mm with 5mm neck) with no bifurcation.No further information was provided.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME10 5MM X 9.7CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9928194
Report Number3008114965-2020-00090
Device Sequence Number10938115
Product Code KRD
UDI-Device Identifier10886704077848
UDI-Public10886704077848
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberMFR100509
Device Catalogue NumberMFR100509
Device Lot NumberL14284
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2020
Supplement Date Received by Manufacturer04/07/2020
05/06/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date04/30/2020
05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F ENVOY GUIDE CATHETER; STRYKER EXCELSIOR SL10, 0.165 ID MICROCATHETER; UNKNOWN MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight90